Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 27, NWS Midland/Odessa, TX

April 2, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 2, 2008, 1:53 PM MDT for Eddy County, New Mexico. It took effect at Apr 3, 2008, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2008, 1:53 PM MDT (19:53 UTC)
In effect from
Apr 3, 2008, 9:00 AM MDT
Expired
Apr 3, 2008, 7:07 PM MDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
491 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 021953
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT WED APR 2 2008

...HIGH WINDS IN THE GUADALUPE MOUNTAINS TODAY...

...STRONG WINDS EXPECTED AGAIN ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS THURSDAY...

.A STRONG UPPER LEVEL JET ASSOCIATED WITH A POTENT UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW
MEXICO THURSDAY. WINDS AHEAD OF THIS FEATURE WILL LIKELY RESULT
IN STRONG WINDS IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND
EVENING. WINDS ARE EXPECTED TO DECREASE THIS EVENING...BUT WILL
INCREASE AGAIN OVER THE GUADALUPE AND DAVIS MOUNTAINS THURSDAY AS
THE UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA.

NMZ027-TXZ258-030400-
/O.UPG.KMAF.HW.A.0018.080403T1200Z-080404T0000Z/
/O.NEW.KMAF.HW.W.0027.080403T1500Z-080404T0300Z/
/O.CON.KMAF.HW.W.0026.080402T2100Z-080403T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
153 PM MDT WED APR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH...ARE
EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING.
WINDS WILL DECREASE OVERNIGHT...THEN INCREASE AGAIN THURSDAY TO
40 OF 55 MPH...WITH A FEW GUSTS TO 70 MPH POSSIBLE.

MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS...
INCLUDING U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE
PREPARED FOR HIGH WINDS WEDNESDAY AND THURSDAY. MOTORISTS DRIVING
HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE
ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-030400-
/O.UPG.KMAF.HW.A.0018.080403T1200Z-080404T0000Z/
/O.NEW.KMAF.HW.W.0027.080403T1500Z-080404T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
253 PM CDT WED APR 2 2008

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH...
ARE EXPECTED IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS
THURSDAY INTO THURSDAY EVENING.

MOTORISTS PLANNING TRAVEL THROUGH THE DAVIS MOUNTAINS...
INCLUDING STATE HIGHWAYS 118 AND 166 SHOULD BE PREPARED FOR HIGH
WINDS THURSDAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT
VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
4 follow-up statements
000 
WWUS74 KMAF 030058
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
758 PM CDT WED APR 2 2008

...STRONG WINDS EXPECTED AGAIN ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS THURSDAY...

.A STRONG UPPER LEVEL JET ASSOCIATED WITH A POTENT UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW
MEXICO THURSDAY.  ALTHOUGH WINDS HAVE DECREASED THIS EVENING...
THEY WILL INCREASE AGAIN OVER THE GUADALUPE AND DAVIS MOUNTAINS
THURSDAY AS STRONG MID LEVEL WINDS ASSOCIATED WITH THIS UPPER
LEVEL DISTURBANCE MIX DOWN TO THE SURFACE.

NMZ027-TXZ258-031200-
/O.CAN.KMAF.HW.W.0026.000000T0000Z-080403T0300Z/
/O.CON.KMAF.HW.W.0027.080403T1500Z-080404T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
658 PM MDT WED APR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
HIGH WIND WARNING THAT WAS IN EFFECT TODAY. A HIGH WIND WARNING
REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY.

WINDS WILL CONTINUE TO DECREASE OVERNIGHT...THEN INCREASE AGAIN
THURSDAY TO 40 OF 55 MPH...WITH A FEW GUSTS TO 70 MPH POSSIBLE.

MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS...
INCLUDING U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE
PREPARED FOR HIGH WINDS THURSDAY. MOTORISTS DRIVING HIGH PROFILE
OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-031200-
/O.CON.KMAF.HW.W.0027.080403T1500Z-080404T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
758 PM CDT WED APR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY...

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH...
ARE EXPECTED IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS
THURSDAY INTO THURSDAY EVENING.

MOTORISTS PLANNING TRAVEL THROUGH THE DAVIS MOUNTAINS...
INCLUDING STATE HIGHWAYS 118 AND 166 SHOULD BE PREPARED FOR HIGH
WINDS THURSDAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT
VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 031011
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 AM CDT THU APR 3 2008

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
TODAY...

.A STRONG UPPER LEVEL JET ASSOCIATED WITH A POTENT UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW
MEXICO TODAY. ALTHOUGH WINDS WILL NOT BE VERY STRONG EARLY THIS 
MORNING...THEY WILL INCREASE OVER THE GUADALUPE AND DAVIS MOUNTAINS
BY LATE MORNING AS STRONG MID LEVEL WINDS ASSOCIATED WITH THIS
UPPER LEVEL DISTURBANCE MIX DOWN TO THE SURFACE.

NMZ027-TXZ074-258-032100-
/O.CON.KMAF.HW.W.0027.080403T1500Z-080404T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
511 AM CDT THU APR 3 2008 /411 AM MDT THU APR 3 2008/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

SOUTHWEST WINDS WILL INCREASE TO 35 TO 50 MPH IN THE GUADALUPE
AND DAVIS MOUNTAINS THIS MORNING...THEN WILL LAST THROUGH THE
AFTERNOON.  

MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE AND DAVIS
MOUNTAINS TODAY...INCLUDING U.S. HIGHWAY 62/180 IN THE GUADALUPE
MOUNTAINS...AND STATE HIGHWAYS 118 AND 166 IN THE DAVIS MOUNTAINS 
SHOULD BE PREPARED FOR HIGH WINDS TODAY.  MOTORISTS DRIVING HIGH
PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN AN ALTERNATE
ROUTE.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 032003
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
303 PM CDT THU APR 3 2008

...WINDS WILL INCREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
THIS AFTERNOON AND EVENING...

.A STRONG UPPER LEVEL JET ASSOCIATED WITH A DEEP UPPER LEVEL
TROUGH WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO
THIS AFTERNOON INTO TONIGHT.  WINDS HAVE STARTED TO INCREASE
ACROSS THE MOUNTAINS AND WILL CONTINUE TO DO SO INTO THE EVENING
HOURS AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE.  WIND SPEEDS
WILL DECREASE LATE TONIGHT.

NMZ027-TXZ074-258-040300-
/O.CON.KMAF.HW.W.0027.000000T0000Z-080404T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
303 PM CDT THU APR 3 2008 /203 PM MDT THU APR 3 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THE REST OF THE AFTERNOON
AND EVENING.

MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE AND DAVIS
MOUNTAINS... INCLUDING U.S. HIGHWAY 62/180 IN THE GUADALUPE
MOUNTAINS... AND STATE HIGHWAYS 118 AND 166 IN THE DAVIS MOUNTAINS
SHOULD BE PREPARED FOR HIGH WINDS.  MOTORISTS DRIVING HIGH PROFILE
OR LIGHT WEIGHT VEHICLES MAY NEED TO PLAN AN ALTERNATE ROUTE.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 040107
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
807 PM CDT THU APR 3 2008

NMZ027-TXZ074-258-040215-
/O.CAN.KMAF.HW.W.0027.000000T0000Z-080404T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
807 PM CDT THU APR 3 2008 /707 PM MDT THU APR 3 2008/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

GUSTY WEST WINDS WILL LIKELY CONTINUE ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS...ESPECIALLY ABOVE 6000 FEET...THROUGH THE
REMAINDER OF THIS EVENING. WIND SPEEDS ARE EXPECTED TO REMAIN
BELOW HIGH WIND WARNING THRESHOLDS...THEREFORE THE HIGH WIND
WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 2, 11:41 AM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 2, 11:41 AM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1241 PM CDT WED APR 2 2008

.AVIATION...
LOWER CLOUDS CONTINUING TO ERODE FROM WEST TO EAST THIS MORNING
WITH SKIES NEAR CLEAR ACROSS WESTERN TERMINALS AND STILL OVERCAST
ACROSS EASTERN ONES. EXPECT THE REMAINING TERMINALS TO BE FREE OF
LOWER CLOUDS IN THE NEXT FEW HOURS...AND ONLY HAVE FEW-SCT200 LEFT
FOR THE REMAINDER OF THE DAY. WINDS SHOULD ALSO SEE AN INCREASE
FROM THE SOUTHEAST IN THE NEXT HOUR OR SO WITH SUSTAINED NEAR 13KT
AND GUSTS TO NEAR 20KT.

EXPECT WINDS TO LIGHTEN OVERNIGHT AND SHIFT TO A MORE
SOUTHWESTERLY DIRECTION BEFORE INCREASING SIGNIFICANTLY TOMORROW.
RIGHT NOW ONLY HAVE 15G25KT IN THE TAFS FOR THURSDAY AFTERNOON...BUT
THIS MAY HAVE TO BE INCREASED DURING LATER ISSUANCES. MOISTURE
WILL BECOME A LITTLE MORE LIMITED TOMORROW WITH MOST LOCATIONS
STAYING SKC FOR THE DAY. KMAF AND KFST COULD SEE SOME BRIEF MVFR
CIGS NEAR SUNRISE...BUT EXPECT THAT TO DISSIPATE QUICKLY ON DRY
WESTERLY WINDS. /13/

&&

PREV DISCUSSION... /ISSUED 453 AM CDT WED APR 2 2008/

DISCUSSION...
SOUTHWEST FLOW ALOFT WILL PERSIST OVER THE AREA THROUGH TONIGHT WITH
COPIOUS AMOUNTS OF MID AND UPPER LEVEL MOISTURE MASKING DISCRETE
SHORTWAVE TROUGHS WITHIN SAID FLOW.  THE CWA REMAINED ON THE
SOUTHWESTERN FRINGE OF AN EXPANSIVE SURFACE RIDGE CENTERED OVER
CENTRAL PLAINS/MISSISSIPPI VALLEY WITH COPIOUS AMOUNTS OF LOW LEVEL
MOISTURE RESIDING JUST SOUTHEAST OF THE CWA.  TIGHTENING FLOW OVER
THE CWA MAY YIELD HIGH WINDS IN THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND EVENING...SO HAVE ISSUED A HIGH WIND WARNING THERE
FROM 02/21Z UNTIL 03/03Z WHEN MID LEVEL WINDS ARE EXPECTED TO
DECREASE SOMEWHAT.

WARM ADVECTION OVER COOLER AIRMASS AT THE SURFACE MAY RESULT IN
ISOLATED SHOWERS AND THUNDERSTORMS OVER THE PERMIAN BASIN THIS
MORNING...PERHAPS AIDED BY A WEAK SHORTWAVE TROUGH WITHIN MID AND
UPPER MOISTURE.  EXPECT A LITTLE BETTER HEIGHT FALLS THIS AFTERNOON
AS A SHORTWAVE TROUGH MOVING INTO WESTERN SONORA EARLY THIS MORNING
IMPINGES UPON SOUTHWEST TEXAS THIS AFTERNOON.  LOW LEVEL MOISTURE
WILL INCREASE AROUND RETREATING SURFACE RIDGE WITH SOME
THUNDERSTORMS POSSIBLY DEVELOPING IN THE DAVIS MOUNTAINS...OR JUST
EAST.  GFS BUFFER SOUNDINGS INDICATING QUITE A BIT OF ELEVATED
INSTABILITY LATE THIS AFTERNOON OVER THE TRANS PECOS AND PERMIAN
BASIN OVER RETREATING SURFACE AIRMASS...IN ADDITION TO MID LEVEL
LAPSE RATES OF 7 TO 8 C/KM.  SINCE SHEAR WILL BE QUITE HEALTHY THESE
AREAS THIS AFTERNOON...THINK IF ANY STORMS DO INITIATE...SOME COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.  H85 WINDS ALSO
PROGGED TO BACK LATE THIS AFTERNOON AND EVENING...SO A CLUSTER OF
STORMS NOT OUT OF THE QUESTION THIS EVENING/OVERNIGHT OVER THE TRANS
PECOS AND SOUTHERN PERMIAN BASIN.

LATEST MODELS INDICATING A BIT DEEPER...AND BROAD UPPER TROUGH
MOVING INTO THE REGION THURSDAY.  THIS PORTENDS ISOLATED SHOWERS OR
STORMS LINGERING OVER THE EASTERN CWA THURSDAY MORNING.  HOWEVER...
DRIER AIR WILL PUSH EAST IN EARNEST THURSDAY AFTERNOON...AND ALONG
WITH UNSEASONABLY WARM TEMPERATURES MOST LOCATIONS...CREATE A VERY
CRITICAL FIRE WEATHER DAY AREAWIDE.  WINDS SHOULD DECREASE THURSDAY
EVENING FOLLOWED BY ANOTHER FRONTAL PASSAGE LATE THURSDAY NIGHT AND
FRIDAY.  THE COOLER TEMPERATURES WILL LIKELY NOT LAST THROUGH
SATURDAY.  WITH PERSISTENT WESTERLY FLOW ALOFT EXPECTED INTO NEXT
WEEK...EXPECT MAINLY FIRE WEATHER CONCERNS DUE TO WARM AND DRY
AMBIENT CONDITIONS.

FIRE WEATHER...
RH RECOVERY THIS MORNING HAS GENERALLY BEEN FAIR ACROSS MOST AREAS.
LOW LEVEL MOISTURE WILL GRADUALLY INCREASE ACROSS LOCATIONS ALONG
AND EAST OF THE MOUNTAINS THIS MORNING. HOWEVER...DRIER AIR WILL
BEGIN TO MOVE EASTWARD ACROSS THE MOUNTAINS AND THE ADJACENT PLAINS
OF SOUTHEASTERN NEW MEXICO...VAN HORN CORRIDOR...AND MARFA PLATEAU/
PRESIDIO VALLEY DURING THE AFTERNOON. AS TEMPERATURES WARM INTO THE
70S AND 80S... AFTERNOON RH WILL DROP TO THE 10 TO 15 PERCENT RANGE
WEST OF THE PECOS RIVER THIS AFTERNOON...WITH SINGLE DIGIT RH VALUES
ALONG THE RIO GRANDE. WEST TO SOUTHWEST WINDS WILL PICK UP TO 20-25
MPH ACROSS THE VAN HORN CORRIDOR...AND THE EDDY COUNTY PLAINS/
NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...WITH HIGHER SPEEDS IN
THE MOUNTAINS BY AFTERNOON. WE WILL EXPAND THE RED FLAG WARNING TO
INCLUDE THE VAN HORN CORRIDOR AND SOUTHEAST NEW MEXICO PLAINS ZONE
IN ADDITION TO THE GUADALUPE MTNS...EFFECTIVE FROM 1 PM TO 9 PM MDT
TODAY.

THE DRYLINE WILL RETREAT WESTWARD AND WILL EXTEND FROM THE
SOUTHEASTERN NEW MEXICO PLAINS TO THE BIG BEND BY EARLY THURSDAY
MORNING. RECOVERY WILL BE GOOD TO EXCELLENT ACROSS AREAS MAINLY
ALONG AND EAST OF THE PECOS RIVER AHEAD OF THE DRYLINE...WHILE
RECOVERY WILL POOR TO FAIR WEST.

THURSDAY STILL APPEARS TO BE A POTENTIALLY SIGNIFICANT FIRE WEATHER
DAY ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE
DRYLINE WILL SURGE WELL EAST OF THE FORECAST AREA BY THURSDAY
AFTERNOON...WITH DEWPOINT TEMPERATURES FALLING INTO THE SINGLE
DIGITS IN ITS WAKE. THESE DEWPOINTS WILL COMBINE WITH VERY WARM
AFTERNOON TEMPERATURES TO PRODUCE SINGLE DIGIT RH ACROSS MOST OF THE
REGION. IN ADDITION...WESTERLY WINDS WILL INCREASE TO 20 TO 30+
MPH...WITH A FEW GUSTS OVER 45 MPH IN THE PLAINS...WITH HIGHER WIND
SPEEDS IN THE MOUNTAINS THURSDAY AFTERNOON. THESE CONDITIONS WILL
BRING AN EXTREMELY CRITICAL FIRE WEATHER PATTERN TO ALL AREAS...
SO WE WILL CONTINUE THE RED FLAG WARNING FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THURSDAY.

A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY...BRINGING COOLER
TEMPERATURES AND SLIGHTLY HIGHER MINIMUM RH. INCREASED SOUTHWESTERLY
WINDS AND DRY AIR MAY BRING ANOTHER ROUND OF FIRE WEATHER CONCERNS
TO MOST AREAS SATURDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 6 AM TO 6 PM MDT THURSDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/
     THURSDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS.

&&

13
Hazardous weather outlook, Apr 2, 4:15 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
515 AM CDT WED APR 2 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
515 AM CDT WED APR 2 2008 /415 AM MDT WED APR 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS
THE WESTERN LOW ROLLING PLAINS...THE PERMIAN BASIN...AND THE LOWER
TRANS PECOS REGION. ANY STORM THAT DEVELOPS COULD BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS...PARTICULARLY ACROSS THE LOWER
TRANS PECOS REGION.

HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS THIS AFTERNOON AND
EVENING...WHERE SOUTHWESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS
TO 65 MPH ARE ANTICIPATED.

LOW RELATIVE HUMIDITY AND INCREASED SOUTHWESTERLY WINDS WILL BRING
CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE MOUNTAINS AND
PORTIONS OF THE VAN HORN CORRIDOR AND SOUTHEAST NEW MEXICO PLAINS
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WINDS ARE LIKELY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
THURSDAY.

AN EXTREMELY CRITICAL FIRE WEATHER EVENT WILL LIKELY IMPACT MUCH
OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THURSDAY AFTERNOON AND
EVENING AS VERY WINDY CONDITIONS...AND VERY LOW RELATIVE HUMIDITY
SPREAD ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS FROM THE WESTERN LOW ROLLING PLAINS TO THE LOWER
TRANS PECOS REGION SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS
TODAY AND TONIGHT. SPOTTER ACTIVATION MAY BE REQUESTED SHOULD
SEVERE WEATHER DEVELOP.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:00 AM MDTHigh Wind WarningMAF15 hr

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.